Nonlinear evolution of the modulational instability of whistler waves

V.I. Karpman, F.R. Hansen, T. Huld, Jens-Peter Lynov, H.L. Pécseli, J. Juul Rasmussen

    Research output: Contribution to journalJournal articleResearchpeer-review

    Abstract

    The nonlinear evolution of the modulational instability of whistler waves coupled to fast magnetosonic waves is investigated in two spatial dimensions by numerical simulations. The long time evolution of the modulational instability shows a quasirecurrent behavior with a slow spreading of the energy, originally confined to the lowest wave numbers, to larger and larger wave numbers resulting in an apparently chaotic or random wave field.

    © 1990 The American Physical Society
    Original languageEnglish
    JournalPhysical Review Letters
    Volume64
    Issue number8
    Pages (from-to)890-893
    ISSN0031-9007
    DOIs
    Publication statusPublished - 1990

    Fingerprint Dive into the research topics of 'Nonlinear evolution of the modulational instability of whistler waves'. Together they form a unique fingerprint.

    Cite this